MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/not provided, as information was asked but it was not provided.Section b3: date of event: (b)(6) 2015 - this is an estimate date.Section d6a: if implanted, give date: exact date is unknown.Customer provided implant date as (b)(6) 2015.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section e1: initial reporter's: telephone number: (b)(6) device evaluation: product evaluation was not performed because the product has not been returned.Customer provided photographs for evaluation.The photographs showed a dark field technique segment slit lamp picture of an pseudophakic eye.General cloudiness/haziness can be observed in the pupillary area.No other details can be observed/described.The root-cause and clinical impact of the observed phenomena could not be determined from a picture assessment.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints have been received for this po.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The physician reported that a patient of his who underwent implantation surgery in (b)(6) 2015, presented with opacification of the ar40e (3pc sensar, acrylic square edge lens) intraocular lens (iol).The patient is doing well and has a good visual acuity (va), 20/20 ¿ 20/30 not being an indication for an explant.Per follow-up, at the time the complaint was reported, the patient's va was fine, patient was only bothered by the opacification of the iol.So, the physician decided to monitor the case.However, during a post-operative visit, the patient has a 20/60, 20/200 va and the doctor intends to explant the lens in 1 or 2 months, as the patient is complaining.No further information provided.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16907628
Report Number3012236936-2023-01193
Device Sequence Number14827052
Product Code HQL
UDI-Device Identifier05050474502079
UDI-Public(01)05050474502079(17)190301
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown